MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL POROUS WITH MULTI HOLES 52 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL POROUS WITH MULTI HOLES 52 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Unstable (1667); Malposition of Device (2616)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent total hip arthroplasty on unknown date.Subsequently underwent revision of implants for instability/aseptic failure.The customer also indicates a 32 cartridge from the company bioball, a polyethylene insert and 4 screws but we can¿t determine where it came from.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant products: unknown stem item/lot unknown.Unknown bone screws item/lot unknown.Report source: (b)(6).The device will not be returned for analysis location unknown; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports:  0001822565 - 2021 - 03370 , 0001822565 - 2021 - 03371.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D6a: implanted on unknown date in 2021 d10: unknown competitors head - unknown part and lot.H6: remove health effect ¿ clinical code 1930 ¿ unspecified infection reported event was unable to be confirmed due to limited information provided by the customer.Device history record was reviewed and no discrepancies were found.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient underwent a hip revision after an unknown amount of time post implantation due to abnormal wear of the poly liner, instability and malpositioning of the devices.The liner, cup and competitors head were removed and replaced.Attempts have been made and the additional information on the reported event is unavailable at this time.

Brand Name
SHELL POROUS WITH MULTI HOLES 52 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12870077
Report Number0001822565-2021-03372
Device Sequence Number3485361
Product Code LPH
UDI-Device Identifier00889024118867
UDI-Public(01)00889024118867(17)300726(10)64661920
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021891
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00620205220
Device Lot Number64661920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexUnknown